Alert archive / California / Small Craft Advisories in 2026

Small Craft Advisory 23, NWS Eureka, CA

February 24, 2026

NWS Eureka, CA issued this small craft advisory at Feb 24, 2026, 11:05 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 11:05 AM PST (19:05 UTC)
Expired
Feb 24, 2026, 10:00 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

194 
WHUS76 KEKA 241905
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1105 AM PST Tue Feb 24 2026

PZZ450-250000-
/O.EXP.KEKA.SE.W.0006.000000T0000Z-260224T1900Z/
/O.NEW.KEKA.SC.Y.0023.260224T1905Z-260225T0000Z/
Pt St George to Cape Mendocino out 10 nm-
1105 AM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...South winds 10 to 15 kt and seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-250000-
/O.EXP.KEKA.SE.W.0006.000000T0000Z-260224T1900Z/
/O.NEW.KEKA.SC.Y.0023.260224T1905Z-260225T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
1105 AM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-250000-
/O.EXP.KEKA.SE.W.0006.000000T0000Z-260224T1900Z/
/O.NEW.KEKA.SC.Y.0023.260224T1905Z-260225T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1105 AM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...Seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-250000-
/O.EXP.KEKA.SE.W.0006.000000T0000Z-260224T1900Z/
/O.NEW.KEKA.SC.Y.0023.260224T1905Z-260225T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1105 AM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas around 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
113 
WHUS76 KEKA 242335
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
335 PM PST Tue Feb 24 2026

PZZ450-250600-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Pt St George to Cape Mendocino out 10 nm-
335 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-250600-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
335 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Seas around 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-250600-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
335 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-250600-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
335 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Seas around 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
265 
WHUS76 KEKA 250547
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
947 PM PST Tue Feb 24 2026

PZZ450-250700-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Pt St George to Cape Mendocino out 10 nm-
947 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

PZZ470-250700-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
947 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

PZZ455-250700-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
947 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

PZZ475-250700-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-260225T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
947 PM PST Tue Feb 24 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 2:44 AM PST, 8 hours 21 minutes earlier. Its key messages:

  • * Increased risk for urban and small stream flooding through this evening as a moderate atmospheric river brings widespread moderate to heavy rain. * Minor road flooding around Humboldt Bay early Tuesday morning around 4 AM with high tide. * The Russian River at Hopland is forecast to reach or exceed flood stage Tuesday afternoon. * Wet and unsettled weather possible this weekend.
Area forecast discussion, Feb 24, 2:44 AM PST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 AM PST Tue Feb 24 2026

.SYNOPSIS...A frontal system will continue to produce moderate to
heavy rain and a threat for minor flooding through this evening.
Showers tonight are forecast to diminish on Wednesday.

&&

.KEY MESSAGES...

* Increased risk for urban and small stream flooding through this
  evening as a moderate atmospheric river brings widespread
  moderate to heavy rain.

* Minor road flooding around Humboldt Bay early Tuesday morning
  around 4 AM with high tide.

* The Russian River at Hopland is forecast to reach or exceed
  flood stage Tuesday afternoon.

* Wet and unsettled weather possible this weekend.

&&

.DISCUSSION...Long southwesterly fetch of subtropical moisture
intersecting the coastal terrain has been resulting in moderate
to heavy rain overnight for Del Norte and Humboldt. Strong southerly
winds offshore and over the coastal mountains has also been
observed through the night, though not quite to the magnitude of
the mesoscale models (at least over land areas). Overnight
rainfall has ranged from 0.8 to 1.5 inches for many stations in
Del Norte and Humboldt. A few stations reported 2 to 2.5 inches in
12 hours. River gauges were starting to respond to the rainfall
run-off with the steepest rises noted on the Mattole river.

Slow moving frontal boundary offshore will continue guide the
influx of deep subtropical moisture into the area - mostly
Humboldt and Del Norte this morning. Another 1 to 2 inches,
locally up to 4 inches, are forecast. Rainfall intensity will
increase for Mendocino and Lake Counties later this morning into
this afternoon as this steady stream of subtropical moisture
proceeding the surface front edges southward. Mesoscale models
from the HREF continue to indicate hourly rates from 0.25 to 0.75
inches for the mostly SW facing higher terrain. The most extreme
ensemble members approach 1 inch per hour. These heavy rain
rates are forecast to spread south and east and expand in
coverage for Mendocino and much of Trinity. Southeastern Lake
County may not get any heavy rain with 24 hour storm totals no
more than 1". We will need to keep an eye on the potential for
flooding due to the rapid run-off and high snow levels above
9,000-10,000 feet. Widespread moderate to heavy rain will likely
decrease to showers this evening. A flood watch remains in effect
until 10 PM Tuesday as it will take at least that long for water
to drain and rivers to recede. Forecast from the river forecast
center has nearly all stages below minor flood stage. The
exception is the Russian river at Hopland which is forecast to
reach minor flood stage (15 feet). There is a chance other rivers
could get close or exceed minor flood stage. Stay tuned.

Conditions will begin to settle down on Wed. Considerable low
level moisture will linger in the wake of the front and with
warm air aloft, expect considerable low cloud cover and fog in
the interior valleys and along the coast. Otherwise, we are
looking dry until Fri or Sat when the stalled out upper low over
the central Pacific edges closer to the coast. Timing and location
of trough passage remains uncertain. Moisture transport under
250kg/m/s is forecast while PWATS increase. It not looking like
any major precip at this time. There is a subtle hint for some
convection or thunder as a mid level speed max noses toward the
North Coast on Sat in advance of the 500mb cold core. Surface
temperatures should remain mild and above normal as we head into
the last week of February and the first few days of March.

&&

.AVIATION...06Z TAFs...Steady moderate, with periods of heavy, rain
will move through Northwest California this morning and into late
this afternoon. Low level windshear will be an issue this morning as
a coastal jet moves overhead at up to 50 to 55 kts. Gusty southerly
winds are likely to mix down to the surface affecting area terminals
early this morning. Gusts from 30 to 40 knots are likely around Del
Norte, Humboldt, northern Mendocino, and Trinity counties and
potentially 20 to 25 kt gusts for terminals in southern Mendocino
and Lake counties. MVFR to IFR conditions can be expected with
heavier showers and also toward the end of the TAF period as the
rain wraps up. /JLW

&&

.MARINE...Gale conditions continue into early this morning from
strong southerly winds in all zones as a strong area of low pressure
moves on shore. Near Storm force gusts are expected very early this
morning for the northern outer zone (470) beyond 10 nm, and around
Cape Mendocino. Steep and hazardous seas of 12 to 15 ft will develop
in response, largest in zone 470. Winds and seas slowly subside
throughout the day Tuesday.

Seas are forecast to drop below 10 ft late this afternoon/evening as
winds drop to 8-12 kts, which will begin an extended stretch of much
calmer conditions. A weak northerly wind surge will develop
Wednesday, up to around 17 kts, otherwise mostly gentle to moderate
northerly winds are forecast for the remainder of the week. Some
fresh breezes of at least 20 kts will develop Friday in the far
western portion of the northern outer zone.

There is a great deal of uncertainty for winds through the weekend
and early next week. Winds are currently forecast to increase from
the north with a strengthening pressure gradient. Strong southerly
winds will also be possible if the area of low pressure pushes by
the coast. In either scenario, Gale conditions may be met. JJW

&&

.HYDROLOGY...A moderate atmospheric river (AR3/AR4) is forecast
to intersect the coastal terrain through Tuesday bringing
widespread moderate to heavy rain. Duration of the heaviest rain
rates are forecast to last about 24 hours. Rates could locally
exceed 0.75 in/hr for an hour or two per the most extreme HREF
members. This bout of heavy rain will result in rapid rises on
rivers, streams and creeks. So far most all the river gauges were
flat and not show quick responses to the run-off. This will
change early this morning and stages will likely start to rapidly
increase. Flooding of low-lying areas with poor drainage appears
likely. Snow levels will pump up above 9,000-10,000 feet, so all
the precip in the water sheds will be rain and go directly to
run-off. The CNRFC is forecasting the Russian River at Hopland to
barely reach minor flood stage on Tuesday afternoon. As result, a
River Flood Watch is now in effect for the Russian River at
Hopland from 2 PM to 10 PM Tuesday. The reminder of the main stem
rivers are expected to remain below minor flood stage through this
event. Our prolonged dry spells this wet season and low flows
will reduce the threat for major or severe flooding. Stay tuned
for updates and possible warnings and advisories.

&&

.COASTAL FLOODING...Persistent southerly winds have created over
1 foot of storm surge and tidal anomaly for the North Spit tide
gauge. A high tide of 7.4 ft is forecast at 4:10 AM Tuesday. This
high tide will coincide with much stronger southerly winds and
heavy rainfall. The storm surge model forecasts a high tide up to
8.6 ft at this time, but given the described conditions, advisory
level values of 8.8 ft or higher are possible for Humboldt Bay
early Tuesday morning. A tide this high would bring up to half
foot of saltwater inundation and minor road flooding around
Humboldt Bay such as King Salmon and Jackson Ranch Road.
A Coastal Flood Advisory is in effect from 3 AM to 5 AM PST
Tuesday for low-lying areas around Humboldt Bay.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through this evening for CAZ101>111.

     Wind Advisory until 4 AM PST early this morning for CAZ101-
     102-105.

     Coastal Flood Advisory until 5 AM PST early this morning
     for CAZ103.

     Wind Advisory until 1 AM PST early this morning for CAZ104-
     106.

     Flood Watch from 4 AM PST early this morning through this
     evening for CAZ112>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 6 AM PST early this morning for PZZ450-
     470-475.

     Gale Warning until 7 AM PST this morning for PZZ455.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Feb 24, 8:32 AM PST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
832 AM PST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Landslide        4 WNW Willow Creek      40.91N 123.73W
02/24/2026                   Humboldt           CA   Law Enforcement

            Mud, Dirt, Rocks blocking both lanes.

&&

DS
Local storm report, Feb 24, 8:33 AM PST, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
833 AM PST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     Flood            5 N Willits             39.47N 123.36W
02/24/2026                   Mendocino          CA   Public

            Water over 101, less than a foot.

&&

DS
Local storm report, Feb 24, 8:50 AM PST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
850 AM PST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     Flood            3 NNE Samoa             40.86N 124.15W
02/24/2026                   Humboldt           CA   NWS Employee

            Road Flooded CA255 near north side of
            Manila.

&&

DS
Local storm report, Feb 24, 8:51 AM PST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
851 AM PST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     Flood            1 W Arcata              40.87N 124.11W
02/24/2026                   Humboldt           CA   Public

            CA255 is partially flooded. Vehicles can
            still pass.

&&

DS
Local storm report, Feb 24, 10:14 AM PST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1014 AM PST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     Flood            3 NNE Loleta            40.67N 124.20W
02/24/2026                   Humboldt           CA   Dept of Highways

            101 Exit closed at Hookton Slough due to
            flooding.

&&

JHW
Local storm report, Feb 24, 10:58 AM PST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1058 AM PST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     Flood            Fernbridge              40.62N 124.20W
02/24/2026                   Humboldt           CA   Law Enforcement

            Fernbridge Dr. Flooded at the cafe.

&&

JHW

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:01 AM PSTAreal Flood AdvisoryEKAHumboldt20 hr
Feb 24, 3:04 AM PSTAreal Flood AdvisoryEKADel Norte13 hr
Feb 24, 3:40 AM PSTAreal Flood AdvisoryEKAHumboldt, Mendocino, Trinity20 hr
Feb 24, 3:49 AM PSTAreal Flood AdvisoryEKAHumboldt14 hr
Feb 24, 4:03 AM PSTAreal Flood AdvisoryEKAHumboldt19 hr
Feb 24, 5:52 AM PSTHazardous Seas WatchEKA3 hr
Feb 24, 5:52 AM PSTHazardous Seas WarningEKA5 hr
Feb 24, 7:31 AM PSTAreal Flood WarningEKAHumboldt11 hr
Feb 24, 7:54 AM PSTAreal Flood WarningEKAHumboldt3 hr
Feb 24, 7:59 AM PSTRiver Flood WarningEKAMendocino36 hr
Feb 24, 8:28 AM PSTAreal Flood WarningEKAMendocino12 hr
Feb 24, 8:49 AM PSTRiver Flood WarningEKAHumboldt35 hr
Feb 24, 9:20 AM PSTAreal Flood WarningEKAHumboldt5 hr
Feb 24, 11:17 AM PSTAreal Flood WarningEKAHumboldt8 hr

Nearby

Small Craft Advisories in California, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.